Alert archive / Wyoming / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 57, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Jun 14, 2021, 6:10 PM MDT for Campbell County, Wyoming. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2021, 6:10 PM MDT (00:10 UTC)
- Expired
- Jun 14, 2021, 6:46 PM MDT
- In force
- 36 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Campbell County, WY
The radar
The Rapid City radar (KUDX), 237 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:15 PM MDT | HAIL 1.75 | 1 Nne Recluse, WY | |
| Jun 14, 6:32 PM MDT | HAIL 1.5 | 3 Nne Recluse, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1558 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 2097 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
369
WUUS53 KUNR 150010
SVRUNR
WYC005-150100-
/O.NEW.KUNR.SV.W.0057.210615T0010Z-210615T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Rapid City SD
610 PM MDT Mon Jun 14 2021
The National Weather Service in Rapid City has issued a
* Severe Thunderstorm Warning for...
North central Campbell County in northeastern Wyoming...
* Until 700 PM MDT.
* At 610 PM MDT, a severe thunderstorm was located 3 miles northwest
of Recluse, or 37 miles north of Gillette, moving east at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Recluse around 620 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4461 10567 4479 10592 4497 10572 4475 10544
TIME...MOT...LOC 0010Z 269DEG 14KT 4477 10576
HAIL...1.50IN
WIND...60MPH
$$
Carstens3 follow-up statements
530
WWUS53 KUNR 150021
SVSUNR
Severe Weather Statement
National Weather Service Rapid City SD
621 PM MDT Mon Jun 14 2021
WYC005-150100-
/O.CON.KUNR.SV.W.0057.000000T0000Z-210615T0100Z/
Campbell WY-
621 PM MDT Mon Jun 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTH CENTRAL CAMPBELL COUNTY...
At 620 PM MDT, a severe thunderstorm was located near Recluse, or 35
miles north of Gillette, moving east at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated. At 615 pm MDT quarter to golfball size
hail was reported 1 mile north northeast of Recluse.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of north
central Campbell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4461 10567 4479 10592 4497 10572 4475 10544
TIME...MOT...LOC 0020Z 269DEG 14KT 4477 10570
HAIL...1.75IN
WIND...60MPH
$$
Carstens224 WWUS53 KUNR 150040 SVSUNR Severe Weather Statement National Weather Service Rapid City SD 640 PM MDT Mon Jun 14 2021 WYC005-150100- /O.CON.KUNR.SV.W.0057.000000T0000Z-210615T0100Z/ Campbell WY- 640 PM MDT Mon Jun 14 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR NORTH CENTRAL CAMPBELL COUNTY... At 640 PM MDT, a severe thunderstorm was located 5 miles northeast of Recluse, or 35 miles north of Gillette, moving east at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Areas northeast of Recluse. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4464 10566 4479 10579 4489 10569 4475 10544 TIME...MOT...LOC 0040Z 268DEG 12KT 4478 10561 HAIL...1.00IN WIND...<50MPH $$ Carstens
795
WWUS53 KUNR 150046
SVSUNR
Severe Weather Statement
National Weather Service Rapid City SD
646 PM MDT Mon Jun 14 2021
WYC005-150056-
/O.CAN.KUNR.SV.W.0057.000000T0000Z-210615T0100Z/
Campbell WY-
646 PM MDT Mon Jun 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CAMPBELL COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 4464 10566 4479 10579 4489 10569 4475 10544
TIME...MOT...LOC 0044Z 269DEG 14KT 4478 10557
$$
CarstensWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:24 PM MDT, 46 minutes earlier.
Area forecast discussion, Jun 14, 5:24 PM MDT, 46 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
524 PM MDT Mon Jun 14 2021
.DISCUSSION...(This Evening Through Monday)
Issued at 218 PM MDT Mon Jun 14 2021
Latest water vapor imagery depicts the upper ridge over the Rockies
with an embedded shortwave rounding the ridge in Wyoming. Visible
satellite shows some CU building over the northern Hills and over
the Bighorns. At the surface, there is a developing lee trough over
central Wyoming with high pressure over the Dakotas. Temperatures at
1 PM range from low 80s in the Hills to the low 90s over the plains.
Winds are easterly to southeasterly at 5 to 15 mph.
The wave over WY will cross the area this afternoon and evening,
bringing isolated chances of thunderstorms, with a few strong to
severe storms possible. Forcing looks to be weak, but could see some
high-based storms similiar to yesterday. Temperatures will remain
mild overnight, with lows only falling into the 60s.
Upper ridge axis remains over the area on Tuesday, with dry
conditions expected. Temperatures will rise into the 90s and lower
100s. Breezy southeast winds are expected across the SD plains,
especially across northwest SD. Ridge axis shifts a bit east on
Wednesday with a surface cold front sliding into the area, bringing
some breezy northerly winds to the SD plains. High temperatures will
range from the upper 80s across northeast WY and northwest SD, to
around 100 degrees in south central SD, with dry conditions
continuing.
The upper ridge over the area begins to break down later in the
week, leading to more zonal flow across the Northern Plains. This
will bring some relief from the heat, as highs will generally be in
the 80s for Thursday through Sunday. Precipitation chances increase
for the weekend as a short-wave trough digs into the area from
Canada, pushing through some weak shortwaves.
&&
.AVIATION...(For the 00Z TAFS Through 00Z Tuesday Evening)
Issued At 523 PM MDT Mon Jun 14 2021
VFR conditions expected through the period. Isolated tstms are
expected over northeastern WY and the Black Hills this evening,
with gusty winds possible.
&&
.FIRE WEATHER...
Issued at 218 PM MDT Mon Jun 14 2021
Hot and dry conditions are expected again on Tuesday. Winds will be
from the south before shifting southwest in the afternoon. Models
are suggesting winds of 10 to 20 mph with gusts of 30 mph. Those
wind speeds combined with the low humidty will warrant a fire
weather watch from 10 AM to 10 PM on Tuesday.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...None.
WY...Fire Weather Watch from Tuesday morning through Tuesday evening
for WYZ314>317.
&&
DISCUSSION...MLS
AVIATION...13
FIRE WEATHER...MLSHazardous weather outlook, Jun 14, 4:44 AM MDT, 13 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 444 AM MDT Mon Jun 14 2021 SDZ012-024>031-041-042-044-072>074-WYZ054>058-071-151300- Butte-Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Fall River-Oglala Lakota- Bennett-Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 444 AM MDT Mon Jun 14 2021 This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms later this afternoon and evening with large hail and damaging winds possible. Elevated fire weather conditions are expected this afternoon over northeast Wyoming where gusty southeast winds will combine with minimum relative humidities in the upper teens to mid 20s. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday High temperatures Tuesday afternoon will be in the 90s to 103. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ001-002-013-014-032-043-046-047-049-151300- Harding-Perkins-Northern Meade Co Plains-Ziebach-Haakon-Jackson- Mellette-Todd-Tripp- 444 AM MDT Mon Jun 14 2021 /544 AM CDT Mon Jun 14 2021/ This Hazardous Weather Outlook is for portions of western South Dakota. .DAY ONE...Today and Tonight Isolated thunderstorms are possible tonight, but organized severe thunderstorms are not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday High temperatures Tuesday afternoon will be in the 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
In the hours before
Local storm report, Jun 14, 5:54 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
554 PM MDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 18 W DWTN GILLETTE 44.24N 105.85W
06/14/2021 E1.00 INCH CAMPBELL WY PUBLIC
&&
CALDERONThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:30 PM MDT | Special Weather Statement | UNR | Campbell | 30 min |
| Jun 14, 7:46 PM MDT | Special Weather Statement | UNR | Campbell | 29 min |
| Jun 14, 9:51 PM MDT | Special Weather Statement | UNR | Weston | 39 min |
| Jun 14, 10:23 PM MDT | Severe Thunderstorm Warning | UNR | Weston | 37 min |
| Jun 14, 11:01 PM MDT | Severe Thunderstorm Warning | UNR | Weston | 44 min |
| Jun 14, 11:45 PM MDT | Severe Thunderstorm Warning | UNR | Weston | 32 min |
| Jun 15, 2:33 AM MDT | Red Flag Warning | UNR | Campbell, Crook, Weston | 19 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.